GET THE APP

A Rare Presentation Of Checkpoint Inhibitor Induced RTA

Clinical Oncology: Case Reports

All submissions of the EM system will be redirected to Online Manuscript Submission System. Authors are requested to submit articles directly to Online Manuscript Submission System of respective journal.

A Rare Presentation Of Checkpoint Inhibitor Induced RTA

Immune checkpoint inhibitors have opened a new era in the treatment of advanced malignancies, resulting in increased use and remarkable clinical responses. However, there has been an increase in the incidence of immune-related adverse events as a result of the immunologic effects of these therapies. Kidney immune-related adverse events incidence is reported as low at 2% to 5%1. Renal toxicity commonly described includes acute interstitial nephritis, minimal change disease, immune complex glomerulonephritis2. Renal tubular acidosis (RTA) has occasionally been reported but is uncommon. We report a patient with a known history of metastatic melanoma undergoing treatment with Ipilimumab + Nivolumab who developed an RTA and was successfully treated with stress dose steroids and sodium bicarbonate. To date, there are a limited number of reports describing immune-related adverse events causing RTA. We describe the clinical characteristics, potential mechanisms, and management of patients who develop an immune-related RTA.

Special Features

Full Text

View

Track Your Manuscript

Media Partners

Associations